MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, after successful insertion of the lens into cartridge the haptics would ¿redirect¿ during insertion into the eye meaning the surgeon could not safely deliver the lens, it took four attempts to successfully load the lens into cartridge and deliver safely into a sulcus bag.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
The empty lens case was returned in the carton with the label set.The lens was not returned for evaluation.A qualified cartridge was indicated with an unspecified handpiece.A non-qualified viscoelastic was indicated.Product history records were reviewed and documentation indicated the product met release criteria.There was no similar complaint reported for the product lot/batch/serial under investigation.A non-conformance-based review did not reveal any potential contributing factors to the reported complaint.The lens was not returned in the lens case.The root cause may be related to a failure to follow the ifu(instructions for use).A non-qualified viscoelastic was indicated with an unspecified handpiece.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20554592
Report Number9681121-2024-00059
Device Sequence Number15697995
Product Code HQL
UDI-Device Identifier00380652552554
UDI-Public(01)00380652552554(17)280425(11)230428(10)31538813
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.215
Device Lot Number31538813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL.; MONARCH II IOL CARTRIDGE B.; MONARCH IOL INJECTOR.; Z-HYALIN VISCOELASTIC.
Patient Age66 YR
Patient SexFemale